On set systems with a threshold property

Z. Füredi, Robert H. Sloan, Ken Takata, György Turán

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

For n, k and t such that 1 <t <k <n, a set F of subsets of [n] has the (k, t)-threshold property if every k-subset of [n] contains at least t sets from F and every (k - 1)-subset of [n] contains less than t sets from F. The minimal number of sets in a set system with this property is denoted by m (n, k, t). In this paper we determine m (n, 4, 3) exactly for n sufficiently large, and we show that m (n, k, 2) is asymptotically equal to the generalized Turán number Tk - 1 (n, k, 2).

Original languageEnglish
Pages (from-to)3097-3111
Number of pages15
JournalDiscrete Mathematics
Volume306
Issue number23 SPEC. ISS.
DOIs
Publication statusPublished - Dec 6 2006

Fingerprint

Set Systems
Subset

Keywords

  • Extremal problem
  • Packing
  • Set system

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Füredi, Z., Sloan, R. H., Takata, K., & Turán, G. (2006). On set systems with a threshold property. Discrete Mathematics, 306(23 SPEC. ISS.), 3097-3111. https://doi.org/10.1016/j.disc.2006.06.001

On set systems with a threshold property. / Füredi, Z.; Sloan, Robert H.; Takata, Ken; Turán, György.

In: Discrete Mathematics, Vol. 306, No. 23 SPEC. ISS., 06.12.2006, p. 3097-3111.

Research output: Contribution to journalArticle

Füredi, Z, Sloan, RH, Takata, K & Turán, G 2006, 'On set systems with a threshold property', Discrete Mathematics, vol. 306, no. 23 SPEC. ISS., pp. 3097-3111. https://doi.org/10.1016/j.disc.2006.06.001
Füredi Z, Sloan RH, Takata K, Turán G. On set systems with a threshold property. Discrete Mathematics. 2006 Dec 6;306(23 SPEC. ISS.):3097-3111. https://doi.org/10.1016/j.disc.2006.06.001
Füredi, Z. ; Sloan, Robert H. ; Takata, Ken ; Turán, György. / On set systems with a threshold property. In: Discrete Mathematics. 2006 ; Vol. 306, No. 23 SPEC. ISS. pp. 3097-3111.
@article{2e5fcb2adb5f401da13cca0ca76d2642,
title = "On set systems with a threshold property",
abstract = "For n, k and t such that 1 k - 1 (n, k, 2).",
keywords = "Extremal problem, Packing, Set system",
author = "Z. F{\"u}redi and Sloan, {Robert H.} and Ken Takata and Gy{\"o}rgy Tur{\'a}n",
year = "2006",
month = "12",
day = "6",
doi = "10.1016/j.disc.2006.06.001",
language = "English",
volume = "306",
pages = "3097--3111",
journal = "Discrete Mathematics",
issn = "0012-365X",
publisher = "Elsevier",
number = "23 SPEC. ISS.",

}

TY - JOUR

T1 - On set systems with a threshold property

AU - Füredi, Z.

AU - Sloan, Robert H.

AU - Takata, Ken

AU - Turán, György

PY - 2006/12/6

Y1 - 2006/12/6

N2 - For n, k and t such that 1 k - 1 (n, k, 2).

AB - For n, k and t such that 1 k - 1 (n, k, 2).

KW - Extremal problem

KW - Packing

KW - Set system

UR - http://www.scopus.com/inward/record.url?scp=33750284190&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33750284190&partnerID=8YFLogxK

U2 - 10.1016/j.disc.2006.06.001

DO - 10.1016/j.disc.2006.06.001

M3 - Article

AN - SCOPUS:33750284190

VL - 306

SP - 3097

EP - 3111

JO - Discrete Mathematics

JF - Discrete Mathematics

SN - 0012-365X

IS - 23 SPEC. ISS.

ER -